Severe knee pain THR/CindyDavid4

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15006
   Posted 3/31/2017 9:34 AM (GMT -6)   
CindyDavid4 wrote the following post;


Hi Im a new member, read through all the older posts and am surprised (and comforted somewhat) to see so many people with the same issues. So its not just me,and I didn't so something wrong good to know...

I did have knee problems before due to arthritis but they cleared up considerably until I fell and broke my hip a year ago. At that time they repaired the hip. Things went down hill after I was diagnosed with avascular narcosis in January. I am 2 weeks out of surgery for total hip replacement (right hip,anterior). Did absolutely great the first week, feeling like my old self again. Then started having the same knee issues everyone here has. I get that this is 'normal' and that there are many reasons for the knee to be hurting so bad. But its gotten to the point that I have trouble walking, so am not walking my hip the way I should, and am not able to do many of the hip exercises because they hurt the knee. Been icing, elevating, resting - going for my post op next Thursday but in the meantime - how do I keep my hip exercises up without hurting my knee more? Are there things I can do that can be good for both? And is it ok to use a TENS unit on the knee?
Susie
Moderator in Chronic Pain & Psoriasis Forums

Post Edited (straydog) : 3/31/2017 1:33:56 PM (GMT-6)


straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15006
   Posted 3/31/2017 9:38 AM (GMT -6)   
Cindy I have made you a new thread & pasted your post here. You brought up an old thread & people tend to ignore those. This way you will get a better coverage.

I am real short on time right, however, I would certainly call the surgeon's office & speak with his nurse about using the TENS. She can ask the dr & get back wit you. I don't see any harm, but I am not a dr so check with him/her first. Also, why not try out some of the new OTC pain patches that contain Lidocaine & see if those will give you some relief. You should only be doing the exercises the surgeon gave you at this point. Be sure to explain to the nurse the knee pain is interfering with the hip exercises.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

ks1905
Veteran Member


Date Joined Sep 2005
Total Posts : 4765
   Posted 4/2/2017 9:39 AM (GMT -6)   
I'm in my 30's and recently had my hip replaced. See thread in my signature. I never had any knee pain before my hip surgery, about a month after my THR my knee started hurting, they said it was normal & it would go away. It did go away like they said it would.

Are you going for PT or receiving it at home? I would try to do your exercises laying on to of your bed. That's where I did most of my excercises the first few weeks.
Keith

DX'd with Severe Pancolitis June 2005
Previous Meds: 5ASAs, Predisone, 6-MP. Remicade, Humira, Simponi, Cimzia & Cyclosporine
3-step J-Pouch surgery: 2013 & 2014

Current Condition: Chronic Pouchitis -- Not as bad as I thought it would be
Current Meds: Stelara
Total Hip Replacement: 12/16 -- Thanks Prednisone!!!
www.healingwell.com/community/default.aspx?f=38&m=3755226
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 8:19 PM (GMT -6)
There are a total of 2,886,363 posts in 316,704 threads.
View Active Threads


Who's Online
This forum has 157797 registered members. Please welcome our newest member, Wendell G.
877 Guest(s), 13 Registered Member(s) are currently online.  Details
Africa99, Froggy88, somegirl, BETTY SUE, Wendell G, Michael_T, ppm guy, keroseneburner, WalkingbyFaith, Lady19861, gabybee, cr3ativegirl, (Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer